Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 69, NWS Kansas City, MO

May 17, 2020Howard County, Missouri

NWS Kansas City, MO issued this river flood warning at May 17, 2020, 1:27 PM CDT for Howard County, Missouri. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
May 17, 2020, 1:27 PM CDT (18:27 UTC)
Expired
May 17, 2020, 4:56 PM CDT
In force
3 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Howard County, MO

The radar

The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moniteau Creek near Fayette (FYTM7).

Action stage
11 ft
Minor stage
16 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

066 
WGUS43 KEAX 171827
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
127 PM CDT Sun May 17 2020



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Moniteau Creek near Fayette affecting Howard County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC089-181827-
/O.NEW.KEAX.FL.W.0069.200517T1827Z-200519T0015Z/
/FYTM7.1.ER.200517T1502Z.200517T2000Z.200518T0015Z.UU/
127 PM CDT Sun May 17 2020

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Moniteau Creek near Fayette.
* until Sunday evening.
* At 12:30 PM Sunday the stage was 16.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.9 feet by late
  this afternoon. The river will fall below flood stage this evening.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16   16.9   Sun 12 PM   16.9 late this afternoon
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$
1 follow-up statement
879 
WGUS83 KEAX 172156
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
456 PM CDT Sun May 17 2020



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Moniteau Creek near Fayette affecting Howard County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC089-172226-
/O.CAN.KEAX.FL.W.0069.000000T0000Z-200519T0015Z/
/FYTM7.1.ER.200517T1502Z.200517T1800Z.200517T1955Z.UU/
456 PM CDT Sun May 17 2020

The Flood Warning is cancelled for
  The Moniteau Creek near Fayette.
* At  4:30 PM Sunday the stage was 14.2 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at  2:55 PM Sunday.
* Forecast...The river will continue to fall to 7.6 feet by Monday 
  morning.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16   14.2   Sun 04 PM   14.2 late this afternoon
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 17, 12:17 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 17, 12:17 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1217 PM CDT Sun May 17 2020

.Discussion...
Issued at 1224 AM CDT SUN MAY 17 2020

Primary forecast focus is on thunderstorms this morning.

05Z (Midnight CDT) Surface analysis reveals the surface cold front
has reached northwestern Missouri. In response, ahead of this
boundary, a narrow line of convection has developed from the KC
Metro north. Modest 500 J/Kg of MLCAPE and weak shear will maintain
showers and isolated thunder along this boundary through the early
morning. To the east, up onto the Ozark Plateau, a weak MCV from
earlier convection, continues to supply ample forcing for
unorganized showers and isolated thunder across the Lakes region and
across central into northeastern Missouri. Severe chances are
looking close to nil this morning for western and northern Missouri.
For the most part, I expect to see continued weakly organized
convection developing within the warm sector ahead and along the
front as it moves east through the morning, with a narrow band of
showers/isolated thunder stretching as far south as the Ozarks
through the pre-dawn hours. Rain chances will end from west to east
quickly, with dry conditions by sunrise across western and
northwestern Missouri.

Behind the frontal passage, breezy northwest winds will persist
through much of the day, with afternoon gusts increasing through
midday, approaching 20 to 25 MPH. Additionally, in the morning, low
stratus will likely linger through sunrise, with skies clearing
relatively quickly through the morning from west to east.

Not going to re-hash Saturday morning's discussion, quiet weather
will persist into mid this week. Next chance of precipitation will
be on Thursday as increased warm air advection and boundary layer
convergence increases over the central Plains in response to the
western trough finally beginning to shift eastward with a short wave
trough ejecting east-northeast across Montana into the Canadian
Rockies. Off and on precipitation chances will persist into Friday
as the Pacific Northwest 500mb trough digs into the intermountain-
west through the day.

&&

.Aviation...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1214 PM CDT SUN MAY 17 2020

VFR conditions expected through the evening hours before a return to
MVFR stratus builds back in. Gusty northwest winds will end around
sunset.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Kurtz
Aviation...Blair
Hazardous weather outlook, May 17, 5:24 AM CDT, 8 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
524 AM CDT Sun May 17 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181030-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
524 AM CDT Sun May 17 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Showers and thunderstorms will move out of the forecast area this
 morning. No hazardous weather is expected with this activity.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.